This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
methadone and weight gain and decreasing in dosage
I have just come across this site, well last night. I really want to talk with others going through the same things as me. I am feeling very bummed because I was taking opiates for 10-12 years and boy did I get hooked been going to a clinic now that is an hour away and I was on 120 mg. I am now on 65, I was very suprised to start feeling the beginning stages of withdrawel already. I do get 6 take homes thank god. Also I am completely bummed that I have gained about 25 lbs. and I have never been this heavy and it *****. I also have not told many people in my circle that I go. I know that is a big post but I would love any suggestions about the weight gain and about go.in down slowly currently 5 mg. about every month. I need help and support
I don't personally have any experience with methadone but wanted to welcome you to the forum. There's a member who's user name is "gnarly1" who is the forum guru when it comes to methadone. He has helped many taper off of methadone. He will notice your post here soon and reply. If for some reason he doesn't I will message him and let him know. I do know he recommends drinking whey protein shakes and also taking a calcium/magnesium/zinc supplement.
Be sure to stick around the forum. There are some wonderful people who will bend over backwards to help you get through this. It won't be an easy road but it will be one that is well worth traveling.
U hv come to the RIGHT place!! There is no judgement here...only support and encouragement. I myself am new and hv no experience with methadone, but I know Its bad stuff!! Congradulations on wanting to get Ur life back!! Like Brian said...its a hard road but it is doable and this forum will be Ur lifeline!!!
YOU CAN DO THIS!! post often and let is know how u r. You hv the strength to do this and we will be here all the way!!!
I too want to.welcome you. I don't have any personal experience with methane.... My pain management doctor offered it as a pain medication but i made it clear i was against it. I think its a great medicine for heavy users who need that kind of treatment plan. I don't know why everyone complains about weight gain on that medicine. I think its a side effect of that peculiar drug. That's my opinion. Im glad you want off the drugs. They are so darn hard to stop. So welcome to our forum. There's no judging only support here. Everyone helped me stop
Thank you so much for all the words of encouragement. I am so glad I have found this forum. I have already taken in so much info and learning lot s of things I wasn't even aware of. Personally, I feel a lot of this information could of come from my counselor at clinic but I don't think he even knows. I really do think he is the right fit for me as he is very encouraging and helping me to decrease. I have been traveling this road so long I cannot even imagine what it will be like to get back my life from this world of addiction. After I left my first post I started to think about how much time I have been addicted to opiates, first painkillers and now methadone. It actually has been like 18 yrs. 15 on any painkiller I could get hold of and the last 31/2 years on methadone. I still remember what it was like to withdraw and I remember feeling like I was gonna die. After my fathers death 31/2 years ago, I tried to quit painkillers cold turkey, I made it about 4 days and on one of those nights of being awake all night and going absolutely nuts, I made the phone call to the closest clinic an hour away, it was 4:00 a.m. I was desperate. I have never felt so desperate and so sick in all my life, never. Since then I have been getting dosed 7 days a week, I only have to go once a week with 6 take homes, but it costs 105.00 a week just for the methadone, it's crazy. I really do want my life back, I really want to keep decreasing and getting off this crap, but I am scared ********. I just want to be able to do it and still somehow function. I am over 40 now and I am ready. I have been really trying to absorb all the info on mineral and vitamin deficiencies and understand somewhat how these are important to restore and keep balanced on my journey. I want to start the supplements now and hope as I go down they help to make it somehow bearable. So far I have gone from my highest dose of 120 to 65 mg. the withdrawals are really at a bare minimum, mostly first thing in the morning, with sneezing, upset stomach and low energy. Evening headaches that are pretty uncomfortable, but it is a painful reminder of how bad it will get. The leg cramps were the worst for me thru previous withdrawals. Just knowing there are so many others in the forum that have been through substance issues, is a big help. Most of my family and friends aren't aware of my methadone use, they just do not understand because they haven't been there. I am really looking forward to having this forum as my lifeline..
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.